Texas, 2010Heavy Rain in Texas, July 10, 2010
July 10, 2010 · NWS SHV · 1 event in 1 county or zone
Scattered showers and thunderstorms developed in a very unstable and moist airmass on the afternoon of July 10th. This activity produced storms that dumped excessive heavy rainfall in a short amount of time.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed in a very unstable and moist airmass on the afternoon of July 10th. This activity produced storms that dumped excessive heavy rainfall in a short amount of time. These storms fell across already wet soils and as a result...produced high water in usual flood prone areas in Harrison County Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 10, 2:58 PM CST, 26 minutes earlier.
Area forecast discussion, Jul 10, 2:58 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 PM CDT SAT JUL 10 2010
.DISCUSSION...
ORIGINAL CONVECTION TO THE N ACROSS EXTREME NE TX/SW AR HAS DIMINISHED
THIS AFTERNOON...BUT ADDITIONAL SCT CONVECTION HAS DEVELOPED ALONG THE
BROAD DIFFERENTIAL HEATING/INSTABILITY AXIS TO THE S TOWARDS THE I-20
CORRIDOR OF NE TX/N LA...WHERE THE WEAK UPPER LEVEL SHEAR AXIS REMAINS
PER WATER VAPOR LOOP. A SFC REPORT EARLIER THIS AFTERNOON JUST NE OF
MLU (NEAR SWARTZ) HAVE INDICATED 1.72" FALLING IN 35 MINUTES...WHICH
RESULTS IN HOURLY RAINFALL RATES IN EXCESS OF 3.25"/HR. THUS...THE
88-D LOOKS TO BE UNDERESTIMATING HOURLY RAINFALL RATES FROM THE
CONVECTION...WITH LOCALIZED FLOODING POSSIBLE WHERE THESE STORMS MOVE
ACROSS. HOWEVER...AM EXPECTING THIS CONVECTION TO DIMINISH LATER THIS
EVENING WITH THE LOSS OF HEATING/INSTABILITY...POSSIBLY LINGERING
THROUGH A GOOD PORTION OF THE EVENING ACROSS NCNTRL LA...WHERE SFC
BASED CAPES PER THE 20Z LAPS ANALYSIS ARE NOW UP TO 3000 J/KG. WILL
CONTINUE WITH CHANCE POPS THIS EVENING FOR MUCH OF THE AREA THIS
EVENING...BEFORE DECREASING POPS TO SLIGHT CHANCE LATE. GIVEN PAST
TEMP/DEWPOINT TRENDS IN THIS TROPICAL AIR MASS...HAVE ALSO TRENDED MIN
TEMPS 2-3 DEGREES ABOVE MOS...WHICH HAS SHOWN A TENDENCY OF RUNNING
TOO COOL AS OF LATE.
THIS VERY TROPICAL AIR MASS IS EXPECTED TO REMAIN IN PLACE THROUGH
SUNDAY AS WELL...WITH THE 12 AND 18Z NAM INDICATING 850MB THETA-E
RIDGING ONCE AGAIN AS THE SHEAR AXIS PERSISTS OVERHEAD. PW/S ARE
EXPECTED TO REMAIN NEAR 2.25"...WITH CONVECTION DEVELOPING ATOP THE NRN
MX/SW TX FLAT UPPER RIDGE EXTENDING TO THE GULF COAST STATES. LOCALLY
HEAVY RAINFALL WILL AGAIN BE POSSIBLE IN THE STRONGER STORMS...BUT
THE DISAGREEMENT WITH THE GFS LEADS TO A SOMEWHAT LOWER THAN
CONFIDENCE FORECAST...AS DRIER AIR BEGINS TO BECOME ENTRAINED FROM THE
NW. HOWEVER...DID INCLUDE MENTION IN THE HWO...WITH LATER SHIFTS
MONITORING THIS POTENTIAL IN THE SUBSEQUENT FORECAST.
THE FLAT RIDGE WILL BEGIN TO ERODE FROM THE NW AS THE NEXT SHORTWAVE
OVER MT/ID BEGINS TO DRIFT SE ACROSS THE ROCKIES SUNDAY AND INTO THE
PLAINS MONDAY. A 30+KT SWRLY LLJ IS EXPECTED TO DEVELOP ACROSS CNTRL
TX/OK SUNDAY NIGHT...SOME OF WHICH WILL MIX DOWN TO THE
SFC...RESULTING IN A STRATUS DECK QUICKLY ADVECTING INTO THE AREA
LATE. THIS WILL HELP TO HOLD TEMPS UP SUNDAY NIGHT...BUT ALSO ENHANCE
CAPPING OVER THE LOWER MS VALLEY...WITH SCT CONVECTION DEVELOPING FROM
THE TX PANHANDLE INTO CNTRL OK/NRN AR MONDAY. THE TAIL END OF THE
TROUGH AXIS IS EXPECTED TO RIDE THE TOP OF THE RIDGE ACROSS SE OK/SW
AR MONDAY NIGHT...BUT MAY BEGIN TO WEAKEN OVERNIGHT WITH THE LOSS OF
HEATING/INSTABILITY. SW AR WILL REMAIN THE FAVORABLE AREA FOR
CONVECTION TUESDAY AS THE RESIDUAL SHEAR AXIS LINGERS OVER THE
AREA...ALTHOUGH THIS BNDRY MAY SEEP SE ACROSS N LA/E TX AS THE SW U.S
RIDGE BEGINS TO AMPLIFY OVER THE ROCKIES. MAINLY DIURNAL ISOLATED
CONVECTION IS EXPECTED AS RESIDUAL SHEAR AXIS SHOULD LINGER ALONG THE
E SIDE OF THE RIDGE AS IT PERSISTS THROUGH THE REMAINDER OF THE
WEEK/WEEKEND...PER THE ECMWF. HAVE MAINTAINED SLIGHT CHANCE POPS EACH
DAY...WITH TEMPS NEAR/SLIGHTLY ABOVE MOS...WHICH WILL BE DETERMINED BY
THE EXTENT OF SOIL MOISTURE IN WAKE OF A WET WEEK. THUS...WARMER IN
THE E WHERE THE SVR/EXTREME DROUGHT PERSISTS...AND SLIGHTLY COOLER IN
THE W...WHICH REMAIN MORE MOIST.
PRELIMS TO FOLLOW BELOW...
15
&&
.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS NOW COVERING MUCH
OF THE REGION THIS AFTERNOON. NEW STORMS WILL LIKELY DEVELOP ALONG
RESIDUAL OUTFLOW BOUNDARIES PRODUCED BY EARLIER CONVECTION. TERMINALS
WILL LIKELY DEAL WITH THIS HIT OR MISS ACTIVITY THROUGH AT LEAST 02Z
OR SO THIS EVENING. AFTER SUNSET...ONCE THE BOUNDARY LAYER BEGINS TO
STABILIZE...PRECIPITATION COVERAGE AND INTENSITY SHOULD BEGIN TO
WANE. SHOULD REMAIN VFR THROUGH THE TAF PERIOD EXCEPT WHERE THESE
BRIEF DOWNPOURS RESULT IN TEMPORARY MVFR/IFR CEILINGS AND VSBYS.
CANNOT RULE OUT SCATTERED SHOWERS REMAINING INTO THE OVERNIGHT HOURS
BUT THIS WOULD LIKELY AFFECT THE TXK/ELD TERMINALS ONLY. COULD BE
SOME PATCHY MVFR VSBY PROBLEMS IN A FEW LOCATIONS EARLY SUNDAY
MORNING DUE TO THE WET CONDITIONS BUT WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS WILL ONCE AGAIN BE A POSSIBILITY WITH THE HEATING OF
THE DAY ON SUNDAY. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 93 77 95 76 / 30 40 20 20 10
MLU 75 93 76 96 76 / 30 50 20 20 10
DEQ 72 88 74 93 74 / 30 50 20 20 20
TXK 74 88 75 93 75 / 30 50 20 20 20
ELD 74 90 75 95 75 / 30 50 20 20 20
TYR 75 93 77 93 76 / 30 30 10 20 20
GGG 75 93 76 94 76 / 30 30 10 20 20
LFK 76 95 76 95 76 / 20 20 10 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
15/13
Hazardous weather outlook, Jul 10, 11:03 AM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1203 PM CDT SAT JUL 10 2010
ARZ050-051-059>061-070>073-LAZ001>006-010>014-019-021-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-121100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-WINN-
CALDWELL-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-
1203 PM CDT SAT JUL 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
PERIODS OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND SPREAD EAST SOUTHEAST ACROSS EXTREME NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...AND NORTHERN LOUISIANA THIS
AFTERNOON...ALONG A WEAK UPPER LEVEL DISTURBANCE THAT WILL DRIFT
SLOWLY EAST SOUTHEAST AS WELL. SOME OF THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...FREQUENT
LIGHTNING...AND GUSTY WINDS TO 40 MPH. RAINFALL RATES OF ONE TO
TWO INCHES PER HOUR WILL BE POSSIBLE...AND WILL FALL OVER AREAS
THAT HAVE SEEN ONE TO TWO INCHES OF RAIN IN THE LAST WEEK...WITH
ISOLATED HIGHER AMOUNTS OF THREE TO FIVE INCHES OVER NORTHEAST
TEXAS. THUS...THE HEAVIER DOWNPOURS WILL RESULT IN RAPID
RUNOFF...AND COULD PRODUCE LOCALIZED FLOODING OF LOW LYING...POOR
DRAINAGE AREAS. THE SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO
DIMINISH LATER THIS EVENING WITH THE LOSS OF DAYTIME HEATING AND
UPPER LEVEL SUPPORT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...AND EXTREME NORTHERN LOUISIANA SUNDAY...AS DAYTIME
HEATING INCREASES ALONG A WEAK UPPER LEVEL DISTURBANCE THAT WILL
REMAIN OVER THE AREA. GIVEN THE TROPICAL AIR MASS THAT WILL REMAIN
IN PLACE AGAIN SUNDAY...SOME OF THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL ONCE AGAIN...ALTHOUGH
THESE ARE EXPECTED TO DIMINISH BY SUNDAY EVENING.
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH
FRIDAY...GIVEN THE LOW LEVEL MOISTURE IN PLACE AND STRONG HEATING
THAT WILL RESULT AS AFTERNOON TEMPERATURES CLIMB INTO THE LOWER
AND MID 90S EACH DAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM
RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON FOR ANY LOCALIZED
INSTANCES OF FLOODING.
LAZ017-018-020-022-TXZ165>167-121100-
SABINE LA-NATCHITOCHES-GRANT-LA SALLE-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1203 PM CDT SAT JUL 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON OVER DEEP EAST TEXAS AND THE SOUTHERN SECTIONS OF
NORTHCENTRAL LOUISIANA...AS ABUNDANT LOW LEVEL MOISTURE INTERACTS
WITH DAYTIME HEATING AND AN UPPER LEVEL DISTURBANCE OVER EXTREME
NORTHEAST TEXAS AND SOUTHWEST ARKANSAS...THAT WILL DRIFT EAST
SOUTHEAST LATER TODAY. SOME OF THE STRONGER STORMS WILL BE CAPABLE
OF PRODUCING BRIEF HEAVY RAINFALL...FREQUENT LIGHTNING...AND WIND
GUSTS TO 40 MPH. SHOWERS AND THUNDERSTORMS THAT DO DEVELOP WILL
DIMINISH LATER THIS EVENING WITH THE LOSS OF DAYTIME HEATING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ALTHOUGH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE SUNDAY...MAINLY ACROSS THE SOUTHERN SECTIONS OF
NORTHCENTRAL LOUISIANA...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
BECOME MORE ISOLATED AREAWIDE MONDAY THROUGH FRIDAY...GIVEN THE
LOW LEVEL MOISTURE IN PLACE AND STRONG HEATING THAT WILL RESULT AS
AFTERNOON TEMPERATURES CLIMB INTO THE LOWER AND MID 90S EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.
15
Heavy Rain, Harrison
- When
- July 10, 3:24 PM CST
- Where
- Harrison County, 4.26 mi NW of Marshall to 0.81 mi NNE of Marshall Arpt
- Reported by
- Emergency Manager
- Coordinates
- 32.579, -94.414
Rainfall over two inches in a short period of time resulted in high water across portions of town. The water closed a few city streets in usual flood prone areas. One of these included West Houston Street.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, July 10, 20101 death · 1 injured · 1 event
- Flood in Alaska, July 10 to 12, 20101 death · 1 event
- Flash Flooding and Flood in Massachusetts, July 10, 2010$12 million · 4 events
- Tornado and Flash Flood in Minnesota, July 10, 2010$225,000 · EF0 · 24 events
- Flash Flood and Flood in Pennsylvania, July 10, 2010$200,000 · 2 events
- Lightning Strike in Louisiana, July 10, 2010$200,000 · 1 event
- Flash Flooding and Hail in Kansas, July 10, 2010$37,000 · 4.25 in hail · 12 events
- Hail and Damaging Winds in Nebraska, July 10, 2010$2,000 · 2.5 in hail · 24 events
- Flash Flooding and Hail in South Dakota, July 10, 2010$10,000 · 2 in hail · 19 events
- Hail and Damaging Winds in Wisconsin, July 10, 20101.75 in hail · 15 events
- Tornadoes and Hail in Minnesota, July 10, 2010EF0 · 15 events
- Lightning Strike in Colorado, July 10, 20101 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231446.